# SDR QXEA2016011500034

- Difficulty date: January 15, 2016
- Submitted: January 20, 2016
- Operation: Air carrier
- Aircraft: N440QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4347
- Aircraft time: 12,037 hours, 12,808 cycles
- System (JASC): 4950 · APU Bleed Air System
- Part: Bleed Air Sys
- Condition: Malfunctioned
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER APU START UP AND THE SELECTION OF THE BLEED AIR TO "ON",  THE F/A'S REPORTED SMOKE IN THE CABIN.  C/W AIR CONTAMINATION CHECKLIST. CREW REPORTED SMOKE DISAPATED AFTER SEVERSL MINUTES. APU BLEED AIR WAS NEVER SELECTED OFF. INSPECTED APU COMPARTMENT, AND TAIL OF ACFT.  NO LEAKS OR DAMAGE NOTED TO APU.  NOTICED DEICE FLUID RESIDUE INSIDE APU COMPARTMENT AND ON OUTSIDE THE TAIL OF ACFT.  CLEANED DEICE FLUID RESIDUE INSIDE APU COMPARTMENT AND AROUND TAIL OF ACFT.  GROUND RAN NR 1 AND NR 2 ENGINES WITH BLEED AIR SELECTED ON, NO SMOKE OR SMELLS NOTED.  SUSPECT RESIDUAL SMELL IN CABIN FROM INITAL APU BLEED AIR START UP.  APU BLEED AIR MEL AS A PRECAUTIONARY MEASURE.  MEL CLEARED BY  RAN APU WITH BLEEDS ON FOR ONE HR IAW AMM 49-00-00-710-801, NO SMOKE OR ODORS IN CABIN CLEARED MEL ACFT OK FOR CONTINUED SERVICE.
